oru.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A geometric evolution problem
Örebro University, School of Science and Technology.ORCID iD: 0000-0002-8520-8200
2002 (English)In: Quarterly of Applied Mathematics, ISSN 0033-569X, E-ISSN 1552-4485, Vol. 60, no 1, p. 37-73Article in journal (Refereed) Published
Abstract [en]

A traditional approach to compression moulding of polymers involves the study of a generalized Hele-Shaw flow of a power-law fluid, and leads to the p-Poisson equation for the instantaneous pressure in the fluid. By studying the convex dual of an equivalent extremal problem, one may let the power-law index of the fluid tend to zero. The solution of the resulting extremal problem, referred to as the asymptotically dual problem, is known to have the property that the flow is always directed towards the closest point on the boundary. In this paper we use this property to introduce the concept of boundary velocity in the case of piecewise C2 domains with only convex corners, and we also give an explicit solution to the asymptotically dual problem in this case. This involves the study of certain topological properties of the ridge of planar domains.With use of the boundary velocity, we define a geometric evolution problem and the concept of classical solutions of it. We prove a uniqueness theorem and use a comparison principle to study the persistence of corners. We actually estimate "waiting times" for corners, in terms of geometric quantities of the initial domain.

Place, publisher, year, edition, pages
2002. Vol. 60, no 1, p. 37-73
Keywords [en]
asymptotic stability, compression molding, organic polymers, piecewise linear techniques, poisson equation, problem solving, topology
National Category
Mathematics
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:oru:diva-27580ISI: 000173630000003Scopus ID: 2-s2.0-0036492521OAI: oai:DiVA.org:oru-27580DiVA, id: diva2:605710
Available from: 2013-02-15 Created: 2013-02-15 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text in DiVA

Scopus

Authority records BETA

Bergwall, Andreas

Search in DiVA

By author/editor
Bergwall, Andreas
By organisation
School of Science and Technology
In the same journal
Quarterly of Applied Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 551 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf